# SDR AUS20030808

- Difficulty date: August 21, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 8,975 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3A
- System (JASC): 2780 · Leading Edge Slat Control System
- Part: Shaft
- Part number: 1013800006
- Condition: Broken
- Location: Le Slat Control
- Part time: 10,740 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CLIMB, CREW SELECTED FLAPS '0' BUT NOTED THAT PANEL NR 4 DID NOT APPEAR TO RETRACT ALL THE WAY UP.  FLIGHT CONTINUED TO DESTINATION AND FLAPS WERE CONFIRMED TO BE ALL UP EXCEPT NR 4 WHICH WAS HANGING DOWN BY APPROX 4 DEGREES. THE .5000 & .7500 PANEL PAIRS ARE PROTECTED BY A 3 TO 6 DEGREE SPLIT IN PAIR WHICH LOCKS SYSTEM, ONLY RESETTABLE ON GROUND. MAINT FOUND THAT  FLEXIBLE DRIVE CABLE FOR NR 4 WAS BROKEN INSIDE OF EXTERNAL COVERING. A FACTORY INSTALLED CLAMP APPEARS TO HAVE BEEN OVERTIGHENED WHICH CAUSED A LOSS OF COVERING INTEGRITY ALLOWING MOISTURE TO ENTER CABLE SHEATH. LOW PORTION COLLECTED MOISTURE AND EVENTUALLY CORRODED ENOUGH TO ALLOW TORQUE TO BREAK STRANDS. MFG HAS BEEN NOTIFIED.
